Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

Yeast infections

10/12/2009

Question:

IS IT POSSIBLE TO GET YEAST INFECTION`S FROM YOUR HUSBAND IF HE`S BEEN TAKEN NEW MED`S. (TOPAMIN FOR MIGRAINES) I NEVER GET INFECTION`S, AND ON THE RARE CASES THAT I DO, I`VE NOTICED THAT IT`S BEEN AFTER MY HUSBAND HAS TAKEN SOMETHING NEW??????????

Answer:

There has never been any evidence that yeast infections can be transmitted from one partner to another. Theoretically, you could make the argument that the medication is excreted in the semen which causes changes in the vagina that leads to an infection, but this has never been reported either. You should also make sure that the symptoms you feel during these times are actually yeast infections confirmed with a culture and microscopic findings and not just symptoms.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Thomas  A deHoop, MD Thomas A deHoop, MD
Formerly Associate Professor of Clinical Obstetrics and Gynecology
Director, Medical Student Education
No longer associated